Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 19, 2014, 6:11 PM CDT for Newton County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 19, 2014, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:02 PM CDT | FLASH FLOOD | Newton, MS | FLASH FLOODING IS OCCURRING ON HIGHWAY 80 IN THE NEWTON CITY LIMITS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WGUS54 KJAN 192311
FFWJAN
MSC101-200215-
/O.NEW.KJAN.FF.W.0104.140819T2311Z-140820T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
* UNTIL 915 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POTENTIAL FOR FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRATTON...
LITTLE ROCK...DECATUR AND CONEHATTA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3225 8892 3222 8896 3222 8914 3228 8931
3231 8933 3255 8932 3258 8929 3258 8925
3257 8897 3245 8891 3227 8891
$$
BYB2 follow-up statements
050
WGUS74 KJAN 200007
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT TUE AUG 19 2014
MSC101-200215-
/O.CON.KJAN.FF.W.0104.000000T0000Z-140820T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-
707 PM CDT TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN NEWTON COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. FLOODING HAS RECENTLY
BEEN REPORTED BY LOCAL LAW ENFORCEMENT ALONG HIGHWAY 80 IN THE CITY
OF NEWTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONEHATTA
LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE
NEXT HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE IN SOME SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3225 8892 3222 8896 3222 8915 3228 8931
3231 8933 3248 8932 3242 8905 3234 8892
3229 8891
$$
BYB787
WGUS74 KJAN 200103
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT TUE AUG 19 2014
MSC101-200112-
/O.CAN.KJAN.FF.W.0104.000000T0000Z-140820T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-
803 PM CDT TUE AUG 19 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN NEWTON
COUNTY...
HEAVY RAIN ENDED A WHILE AGO ACROSS THE PREVIOUSLY WARNED AREA AND
TEMPORARILY HIGH WATER LEVELS HAVE HAD TIME TO RECEDE.
LAT...LON 3225 8892 3222 8896 3222 8915 3228 8931
3231 8933 3248 8932 3242 8905 3234 8892
3229 8891
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:46 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 3:46 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT TUE AUG 19 2014 .DISCUSSION... TODAY THROUGH THURSDAY BIG STORY THIS PERIOD WILL BE THE BUILDING HEAT STRESS ACROSS THE ARKLAMISS AS HEAT INDICES CLIMB NEAR 105F TOMORROW AND INTO THE 104-109F RANGE ON THURSDAY WITH DWINDLING RAIN CHANCES. A FEW ISOLATED SHOWERS/STORMS ONGOING THIS AFTERNOON MAINLY CONFINED IN EAST MS WITH EVEN LESS ACTIVITY ACROSS CENTRAL MS. COVERAGE HAS BEEN HAMPERED AS COLUMN HEIGHT RISES HAVE BEGUN OVER THE REGION AND WITH A LACK OF ANY FORCING MECHANISM. RIDGING WILL STRENGTHEN OVER THE REGION TOMORROW AND PERSIST THROUGH THE WEEK. THIS WILL ACT TO INCREASE TEMPERATURES TO THE HIGHEST SEEN SO FAR THIS SUMMER AND MAKE RAIN CHANCES QUITE MINIMAL TO NIL. HOWEVER FOR TOMORROW, THERE COULD BE SOME LIGHT SHOWER ACTIVITY IN THE FAR SOUTH OWING FROM SEA-BREEZE ACTIVITY BUT THE REST OF THE REGION WILL REMAIN DRY. EVEN LESS COVERAGE IS EXPECTED THURSDAY INTO THE WEEKEND AS TEMPERATURES WILL BE ON THE RISE. TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S THROUGH MID WEEK AND WITH DEWPOINTS ONLY MIXING OUT TO NEAR 70F; DANGEROUS HEAT INDEX VALUES WILL BECOME A HAZARD. HAVE PLACED AN ELEVATED RISK OF HEAT STRESS AS HEAT INDICES OF 105-109F RANGE LOOK TO OCCUR THURSDAY IN THE DELTA. WILL NEED TO MONITOR FOR HEAT ADVISORY BUT OVERNIGHT LOWS STILL LOOK TO DROP BELOW 75F EACH NIGHT. THIS PATTERN COULD PERSIST INTO EARLY NEXT WEEK WITH DAILY HIGHS IN THE MID TO UPPER 90S AS BOTH EC/GFS HOLD ON TO STRONG 594DM RIDGING. /ALLEN/ FRIDAY THROUGH NEXT MONDAY... HOTTER AND DRIER THROUGH THE PERIOD. THE SURFACE HIGH WILL BECOME CENTERED JUST SOUTH OF OUR CWA WHILE THE LARGE MID LEVEL HIGH STRENGTHENS AND BECOMES CENTERED OVER OUR CWA BY FRIDAY. A RATHER MOIST AIRMASS WILL BE IN PLACE WITH PWS OF 1.7-1.8 INCHES AND SURFACE DEW POINTS IN THE LOWER 70S. THE NORMAL AFTERNOON HIGHS ARE AROUND 92F AND TEMPERATURES WILL TOP OUT THURSDAY ABOVE NORMAL AT 95-97F AT MOST SITES. MODEL CONSENSUS IS A LITTLE SLOWER IN BREAKING DOWN THE LARGE RIDGE OVER OUR AREA UNTIL IT BEGINS SHIFTING EAST MONDAY. AS A RESULT HEAT AND HUMIDITY WILL REMAIN A CONCERN THROUGH THE WEEKEND INTO MONDAY. ABOVE NORMAL TEMPERATURES TOPPING OUT IN THE UPPER 90S EACH DAY WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES PEAKING AROUND 105 FOR SEVERAL HOURS EACH AFTERNOON. A HEAT ADVISORY MAY BE NEEDED BY THE END OF THE WEEK IF GREATER HUMIDITY CAN BE MAINTAINED INTO THE AFTERNOON HOURS. AS THE MID LEVEL RIDGE SHIFTS EAST MONDAY OUR SOUTHERN ZONES WILL SEE A SLIGHT CHANCE OF STORMS BY AFTERNOON AND EVENING DUE ALSO IN PART TO THE SEA BREEZE FRONT PUSHING INTO THE AREA. /22/ && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL AT MOST SITES THIS AFTERNOON. SCATTERED CONVECTION IS AGAIN DEVELOPING THIS AFTERNOON...MUCH OF IT CURRENTLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THIS COULD RESULT IN A BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR VISIBILITIES IF CONVECTION IS OBSERVED WITHIN A TAF SITE'S RESPECTED AERODROME. SHOWERS AND STORMS WILL DISSIPATE THIS EVENING...WITH ANOTHER BOUT OF MVFR/IFR CEILINGS/VISIBILITIES POSSIBLE EARLY WEDNESDAY MORNING DUE TO LOW STRATUS AND/OR PATCHY FOG. WINDS TODAY WILL BE WEST SOUTHWESTERLY BETWEEN 5-10 KNOTS...AND WILL GRADUALLY SUBSIDE TO LIGHT TO CALM TONIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 95 74 97 / 16 14 5 6 MERIDIAN 72 95 72 97 / 16 13 5 5 VICKSBURG 72 95 72 96 / 16 13 5 6 HATTIESBURG 74 95 74 98 / 16 26 5 12 NATCHEZ 73 95 73 94 / 16 24 5 14 GREENVILLE 74 96 74 97 / 16 9 5 6 GREENWOOD 73 95 73 97 / 16 11 5 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/22/19
Hazardous weather outlook, Aug 19, 2:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT TUE AUG 19 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 202000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... EXCESSIVE HEAT RISK...LIMITED TIMING...WEDNESDAY THERE IS A LIMITED RISK FOR DANGEROUS AFTERNOON HEAT AND HUMIDITY WEDNESDAY. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA WEDNESDAY AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... ON THURSDAY AND FRIDAY...MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES ARE EXPECTED OVER THE DELTA REGION. HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED OVER THE REMAINDER OF THE OUTLOOK AREA BOTH THURSDAY AND FRIDAY. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 19/CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 19, 3:48 PM CDT, 2 hours 23 minutes before
MSZ039-192120-
NOXUBEE MS-
348 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT TUE AUG 19 2014
...STRONG THUNDERSTORM NORTHEAST OF MACON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTH OF PRAIRIE POINT AT 348
PM CDT...MOVING SOUTHEAST AT 15 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3301 8833 3300 8835 3318 8855 3329 8842
3329 8837 3324 8830
TIME...MOT...LOC 2048Z 314DEG 14KT 3318 8839
BYBSpecial weather statement, Aug 19, 4:21 PM CDT, 1 hour 50 minutes before
MSZ045-192150-
NESHOBA MS-
421 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT TUE AUG 19 2014
...STRONG THUNDERSTORM JUST SOUTH OF PHILADELPHIA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHWEST OF BETHSAIDA AT 421
PM CDT...MOVING SOUTHEAST AT 15 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3258 8912 3270 8922 3282 8906 3269 8891
3258 8891
TIME...MOT...LOC 2121Z 320DEG 14KT 3269 8907
BYBSpecial weather statement, Aug 19, 5:19 PM CDT, 52 minutes before
MSZ051-192300-
NEWTON MS-
519 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT TUE AUG 19 2014
...STRONG STORM NEAR HICKORY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED OVER HICKORY AT 519 PM
CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3222 8897 3228 8914 3245 8908 3242 8892
3236 8892 3231 8891 3222 8892
TIME...MOT...LOC 2219Z 287DEG 10KT 3234 8901
BYBSpecial weather statement, Aug 19, 5:23 PM CDT, 48 minutes before
MSZ050-192300-
SCOTT MS-
523 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE AUG 19 2014
...STRONG THUNDERSTORM JUST SOUTH OF MORTON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTH OF MORTON AT 522 PM
CDT...MOVING EAST AT 10 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3227 8942 3222 8944 3222 8973 3236 8973
3237 8974 3238 8974 3241 8972 3234 8939
3233 8939
TIME...MOT...LOC 2222Z 290DEG 7KT 3230 8966
BYBSpecial weather statement, Aug 19, 5:27 PM CDT, 44 minutes before
LAZ024-026-MSZ060-192305-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
527 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT TUE AUG 19 2014
...STRONG STORMS PUSHING THROUGH PORTIONS OF NORTHEASTERN
LOUISIANA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 8 MILES SOUTHWEST OF LARTO TO 9 MILES EAST OF
BLACK HAWK AT 526 PM CDT...MOVING NORTHEAST AT 10 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHWESTERN CATAHOULA AND
SOUTHERN CONCORDIA PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3131 9201 3152 9202 3156 9199 3134 9136
3131 9146 3122 9149 3121 9152 3123 9156
3121 9158 3111 9162 3106 9157 3112 9173
3119 9169 3122 9179 3129 9189 3128 9194
3122 9192 3123 9200 3129 9203
TIME...MOT...LOC 2226Z 205DEG 10KT 3132 9201 3113 9148
BYBSpecial weather statement, Aug 19, 5:32 PM CDT, 39 minutes before
LAZ009-MSZ040-041-192310-
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
532 PM CDT TUE AUG 19 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT TUE AUG 19 2014
...SMALL CLUSTER OF STRONG STORMS STRADDLING THE MISSISSIPPI
RIVER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND GUSTS
WAS LOCATED FROM 8 MILES WEST OF LAKE PROVIDENCE TO 4 MILES
NORTHWEST OF ONWARD AT 531 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...AND
CENTRAL EAST CARROLL PARISH SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3273 9137 3275 9135 3286 9134 3289 9126
3286 9095 3275 9073 3272 9074 3271 9069
3265 9123
TIME...MOT...LOC 2231Z 286DEG 7KT 3279 9131 3277 9097
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:44 PM CDT | Special Weather Statement | JAN | Bolivar | 76 min |
| Aug 18, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 79 min |
| Aug 18, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 37 min |
| Aug 19, 1:47 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Aug 19, 3:22 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Aug 19, 3:48 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 19, 4:21 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Aug 19, 5:19 PM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Aug 19, 5:23 PM CDT | Special Weather Statement | JAN | Scott | 37 min |
| Aug 19, 5:32 PM CDT | Special Weather Statement | JAN | Issaquena | 38 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.